MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE ON-Q ANTIMICROBIAL EXPANSION KITS WITH SILVERSOAKER CATHETER 5 IN (12.5 CM); CATHETERS

AVANOS MEDICAL - IRVINE ON-Q ANTIMICROBIAL EXPANSION KITS WITH SILVERSOAKER CATHETER 5 IN (12.5 CM); CATHETERS
Model Number PM020-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 10-may-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Avanos medical, inc.Received a single report that referenced two different incidences, which were associated with separate units, involving two different events.This is the second of two reports.Refer to 2026095-2019-00084 for the first event.It was reported that the catheter broke off inside the patient.The catheter, which was placed in the incision for a total knee procedure, had broken proximally.The event occurred when the patient was in the hospital.The catheter was still sticking out from the surface of the skin, the patient was able to grasp and remove the remainder of the catheter without further incident.No resistance was met according to the physician, as the device was being pulled and removed by the patient.
 
Additional Manufacturer Narrative
The investigation has been completed.The complaint has been confirmed as a duplicate of report 2026095-2019-00083 which was identified as complaint (b)(4).No additional information will be submitted for report 2026095-2019-00085.All information reasonably known as of (b)(6)-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
ON-Q ANTIMICROBIAL EXPANSION KITS WITH SILVERSOAKER CATHETER 5 IN (12.5 CM)
Common Device Name
CATHETERS
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key8601568
Report Number2026095-2019-00085
Device Sequence Number2293867
Product Code BSO
UDI-Device Identifier30680651135354
UDI-Public30680651135354
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPM020-A
Device Catalogue Number101353500
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/19/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date07/09/2019
Patient Sequence Number1